Jump to content
Important Survey - Please Participate ×

Can this really be caused by 4 weeks of Ativan?


[Un...]

Recommended Posts

Hi there,

 

I joined to see if anyone could add some perspective.  I have a bit of a health anxiety issue and 4 weeks ago, my doc gave me Ativan - enough for 4 weeks.  She explained it would ease me before bedtime and if anxiety creeped up on me during the day, I would be able to take one too.

 

I took it for a month - 0.5mg at night, a few times I took one during the day.  I took my last dose last Tuesday.  I woke up Thursday with a crazy feeling of tremors in arms and shoulders - it's a shaky feeling, almost like a bad hangover x4.  I haven't been able to eat (have no appetite) and I have a definite feeling of shaking/vibrating in my arms and shoulders.  Could this seriously be related to not taking Ativan at such a low dose and for such a short period of time?  It also seems to ease up towards the evening but hit me again when I wake up during the night - does that even make sense or would this most likely be due to simple anxiety (which has never before manifested itself this way for me).

 

It seems to get (EVER SO) slightly better each day but I am at a loss for what this is?  I am feeling jittery and have muscle twitching (which is ironically what got me so health obsessed in the first place).

 

Thank you in advance for any kind of insight you may have.

 

Thanks in advance.

Link to comment
Share on other sites

Hi:

I'm so sorry this happened to you with such a short use. I personally have never taken that drug but from what I have read here and other places and a couple of friends in the same situation it seems to me that Ativan gets to folks sooner than other benzodiazepines. Everyone is different of course but it seems in that short period of time you have become dependent on it, thus feeling poorly. Hopefully you will recover quickly but only time will tell. Pls keep us posted here and let us know how you feel. Hopefully others will chime in with some good advice. In the meantime I suggest that you distract as much as possible. I know that's a tired tune but it really works. I will keep you in my thoughts. Hang tough as it gets better. :smitten:

 

Betsy

Link to comment
Share on other sites

Yes, totally.

 

I just wanted to warn you, it is very easy to get frightened if you read much on here about withdrawal symptoms. Please bear in mine--your dose was low, and your usage very short-term. There are tons of people who cold turkey off of usage such as yours and have very few issues, certainly nothing long term. You aren't going to find them on this forum. The people that hang around here are the ones with very long term usage, and ones with very sensitive systems. So please keep that in mind as you read here.

 

I have every confidence that every day will continue to improve for you, and in a month or so this will all be like a bad dream. Keep yourself busy, take care of yourself, and don't spend too much time here!

Link to comment
Share on other sites

Totally the Ativan, no doubt. Benzos make us feel weird in a million different ways.

 

I answered your Introduction post with a little more info, so hike back over there if you want.

 

Hang tight - I bet you'll be fine in a few weeks.

Link to comment
Share on other sites

×
×
  • Create New...